Alert archive / Louisiana / Special Weather Statements in 2019
Special Weather Statement, NWS Jackson, MS
NWS Jackson, MS issued this special weather statement at Aug 6, 2019, 11:21 AM CDT for Franklin Parish, Louisiana. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2019, 11:21 AM CDT (16:21 UTC)
- Expired
- Aug 6, 2019, 12:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Jackson, MS
County Franklin Parish, LA
The radar
The Ft Polk radar (KPOE), 150 km from the middle of the area, began a volume at 16:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 4.4 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1588 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 1068 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
713
WWUS84 KJAN 061621
SPSJAN
Special Weather Statement
National Weather Service Jackson MS
1121 AM CDT Tue Aug 6 2019
LAZ015-023-061700-
Richland LA-Franklin LA-
1121 AM CDT Tue Aug 6 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN RICHLAND AND WEST
CENTRAL FRANKLIN PARISHES UNTIL NOON CDT...
At 1120 AM CDT, Meteorologists were tracking a strong thunderstorm
near Buckner, or 9 miles northeast of Columbia, moving southeast at
15 mph.
Wind gusts up to 50 mph will be possible with this storm.
This strong thunderstorm will be near...
Liddieville around 1200 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3221 9199 3223 9201 3225 9199 3225 9200
3228 9200 3223 9177 3206 9185 3208 9190
3209 9187 3212 9187 3213 9188 3212 9188
3214 9190 3216 9189 3216 9193 3218 9194
3217 9198 3220 9198 3219 9201
TIME...MOT...LOC 1620Z 292DEG 12KT 3221 9198
$$
ECWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Aug 6, 9:30 AM CDT, 1 hour 51 minutes earlier.
Area forecast discussion, Aug 6, 9:30 AM CDT, 1 hour 51 minutes before
Area Forecast Discussion National Weather Service Jackson MS 930 AM CDT Tue Aug 6 2019 .UPDATE... Updated for morning discussion. && .DISCUSSION... The synoptic scale pattern remains unchanged with a well established ridge over the Four Corners region and northwest flow aloft across the Lower Mississippi River Valley. The ongoing forecast remains on track and only minor changes were needed. Dewpoints are forecast to remain in the low to mid 70s which will combine with temperatures in the low to mid 90s, thus resulting in heat index values around 105 degrees across the ArkLaMiss Delta and portions of western Mississippi. While some locations may flirt with heat advisory criteria, duration and potential cloud cover from storms will preclude the need for an advisory. Will continue to advertise a limited heat threat in the HWO/graphics through the rest of today. An area of scattered thunderstorms was noted on area radars over north central Louisiana this morning. Additional activity is expected to develop with scattered to isolated storms oriented northwest to southeast within a low-level ThetaE/moisture axis from northeast Louisiana through south central Mississippi. Local microburst checklist using a modified 12z JAN sounding indicated the potential for a few of these storms to become strong with isolated severe storms possible with the main threat being locally damaging winds. Surface based CAPE will be more than sufficient with upwards of 4000 J/kg, however meager lapse rates and vertical totals owing to a tall skinny CAPE profile will preclude a greater severe weather threat. Dry air aloft is aiding in 1200-1400 J/kg of DCAPE, which could help enhance downdrafts and cold pools, so the aforementioned potential for an isolated severe storm or two cannot be ruled out. /TW/ Prior discussion below: Today and tonight... Upper troughing keeps northwest flow across our region. However, the influence of the upper ridge to our west should help to keep convection a little more at bay today. With dewpoints in the 70s and temperatures rising into the lower 90s today, showers and storms will occur but coverage won't be overly great. With the amount of moisture in place and the increasing temperatures across the area, heat indices will near 100 to 105 degrees, especially in western areas. Inherited limited risk for heat stress seems to fit still and will continue this in our HWO/graphics. Overnight lows will also be muggy with readings in the mid to lower 70s. /28/ Wednesday through next Monday...Persistent troughing across much of the eastern half of the United States, and ridging across central and western portions of the country, will result in continued northwest flow aloft across the region. Impulses embedded in this northwest flow, in addition to day time heating in this moist airmass, will result in mainly afternoon showers and storms across the forecast area each day. By the end of the forecast period, the ridge to the west looks to gradually build further east and into our area. While this won't completely eliminate rain chances, it should decrease them a bit and shift the better rain chances across eastern portions of the CWA. Due to the aforementioned impulses embedded in northwest flow, there could also be some potential for organized convection in the form of an MCS or two, either directly affecting or clipping the CWA late in the work week and during the upcoming weekend. This of course could pose some potential for isolated severe storms over a least a portion of the CWA during the Friday through Sunday timeframe. While this potential will indeed be monitored as we near the latter portion of the forecast period, confidence is currently too low to mention any severe threat in this morning's HWO. Conditions will remain hot and humid throughout the period as well. Highs each afternoon will range in the low and middle 90s, with dew points in the middle 70s. This combination of heat and high humidity will cause heat index values each day to hover around 105 mark over much of the CWA. However in the Delta, indices could climb to between 106-110 degrees. Therefore, I'll maintain the "Elevated" and "Limited" risks for increased stress in the HWO for at least Wednesday and Thursday. This potential could continue Friday and even into early next week. However, increased chances for convection and clouds, mainly Friday through Sunday, will play a huge role in whether such high heat index values can be achieved. Lows each night will only fall into the low and middle 70s. /19/ && .AVIATION... 12Z TAF discussion: VFR conditions are mostly prevailing this morning. A couple of sites are seeing MVFR vis restrictions from some patchy fog but this should improve after daybreak. VFR conditions should continue through much of the day. Additional showers and storms will be possible today. While I did not include this in the TAF, any storm could bring brief reduction in vis/ceilings and gusty winds to any site. Better timing should be included in the 18Z package and any other amendments. Winds will be out of the west today around 5kts, going light to calm overnight with a shift out of the south as well. /28/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 94 74 95 74 / 38 15 34 18 Meridian 95 74 95 74 / 23 9 32 20 Vicksburg 94 75 94 76 / 46 19 30 17 Hattiesburg 94 75 94 74 / 36 18 37 20 Natchez 93 75 92 75 / 41 19 35 18 Greenville 93 75 94 76 / 38 15 23 16 Greenwood 93 75 93 75 / 28 11 24 19 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && TW/19/28
Hazardous weather outlook, Aug 6, 4:30 AM CDT, 6 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 430 AM CDT Tue Aug 6 2019 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025-034>036- 040>043-047>049-053>055-059>063-070930- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Washington-Humphreys-Holmes-Issaquena-Sharkey- Yazoo-Madison MS-Warren-Hinds-Rankin-Claiborne-Copiah-Simpson- Jefferson-Adams-Franklin MS-Lincoln-Lawrence- 430 AM CDT Tue Aug 6 2019 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, northwest Mississippi, south central Mississippi, southwest Mississippi, and west central Mississippi. .DAY ONE...Today and Tonight EXCESSIVE HEAT THREAT...Limited TIMING...Today Dangerous heat with maximum heat index values near 105 degrees is possible mainly along and west of I-55 on Tuesday. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Wednesday through Monday Dangerous heat will continue Wednesday and Thursday as heat index values climb to between 106 and 110 across portions of the ArkLaMiss Delta. Elsewhere, heat index values will be near 105 degrees. (https://www.weather.gov/images/jan/graphicast/2.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Monday. MSZ026>033-037>039-044>046-050>052-056>058-064>066-072>074-070930- Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha- Attala-Winston-Noxubee-Leake-Neshoba-Kemper-Scott-Newton- Lauderdale-Smith-Jasper-Clarke-Jefferson Davis-Covington-Jones- Marion-Lamar-Forrest- 430 AM CDT Tue Aug 6 2019 This hazardous weather outlook is for portions of central Mississippi, east central Mississippi, north central Mississippi, northeast Mississippi, south central Mississippi, and southeast Mississippi. .DAY ONE...Today and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Dangerous heat will continue Wednesday and Thursday as heat index values climb to between 106 and 110 across portions of the ArkLaMiss Delta. Elsewhere, heat index values will be near 105 degrees. (https://www.weather.gov/images/jan/graphicast/2.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Monday. 28 && ...HAZARD LEGEND... *EXCESSIVE HEAT* Extreme...Maximum heat index greater than 110 degrees for 3 or more days in a row and/or air temperatures greater than 107 degrees. Significant...Maximum heat index greater than 110 degrees and/or air temperatures greater than 105 degrees. Elevated...Maximum heat index 105 to 110 degrees and/or air temperatures greater than 103 degrees. Limited...Maximum heat index near 105 degrees and/or air temperatures 100 to 103 degrees. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Tropical page... https://www.weather.gov/srh/tropical?office=jan National Hurricane Center Home Page... https://www.nhc.noaa.gov/ Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss
In the hours before
Special weather statement, Aug 6, 11:21 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Jackson MS
1121 AM CDT Tue Aug 6 2019
LAZ015-023-061700-
Richland LA-Franklin LA-
1121 AM CDT Tue Aug 6 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN RICHLAND AND WEST
CENTRAL FRANKLIN PARISHES UNTIL NOON CDT...
At 1120 AM CDT, Meteorologists were tracking a strong thunderstorm
near Buckner, or 9 miles northeast of Columbia, moving southeast at
15 mph.
Wind gusts up to 50 mph will be possible with this storm.
This strong thunderstorm will be near...
Liddieville around 1200 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3221 9199 3223 9201 3225 9199 3225 9200
3228 9200 3223 9177 3206 9185 3208 9190
3209 9187 3212 9187 3213 9188 3212 9188
3214 9190 3216 9189 3216 9193 3218 9194
3217 9198 3220 9198 3219 9201
TIME...MOT...LOC 1620Z 292DEG 12KT 3221 9198
ECThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 3:01 PM CDT | Heat Advisory | JAN | Adams, Bolivar, Carroll, Claiborne, Copiah, Franklin and 15 more | 28 hr |
| Aug 6, 3:07 PM CDT | Special Weather Statement | JAN | Franklin | 23 min |
Nearby
Special Weather Statements in Louisiana, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.